Hello I take 12.5 mg of zoloft around 6:30 pm everynight. I was wondering if 3 mg of melatonin is okay to take as well? My pharmacist said it should be fine but was wondering if anyone had personal experience with the 2.
Melatonin is a naturally occurring hormone in your brain. It doesn't interact with Zoloft. That said, melatonin doesn't work very well for insomnia but fortunately doesn't have the numerous side effects that most insomnia medications do. The best treatment we know of to date is Cognitive Behavioral Therapy for Insomnia which a Harvard study in 2004 demonstrated was better than medications and didn't have any of the side effects or long term expense. Below is a good place where you can do this online instead of having to spend 4-8 weekly visits with a psychologist.
Melatonin though it is naturally occurring its long term effects have not been adequately documented. Instead you could follow good sleep hygiene measures like going to bed at the same time, waking up at the same time, avoidance of alcohol, smoking and caffeinated beverages. Maintain warm, comfortable bedroom environment and engage in relaxing activities like a warm bath before bed time. This will help to restore normal sleep rhythm. Please consult your primary care physician if problem persists.
I'm on 100 mg of Zoloft the latest increase two weeks ago. I've been taking 15 mg of melatonin at night to help sleep. I've noticed I'm drowsy, nauseated and sometimes depressed in the a.m. could this be from the melatonin?
I was also on 1 mg of ativan for three weeks. I taped down to .5 for 4 days now I'm off it completely, could this be part of the withdrawl (withdrawal)?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.